Aa
A
A
A
Close
Respiratory Disorders Community
10.7k Members
Avatar universal

Allergy meds cause tightness in chest- now what

I have found taking Claritan or Zyrtec or their generics, causes a progressive tightening in the chest and wheezing with a little phlegm at the bottom of the right lung which is hard to cough up. I have read this can be a side effect of the allergy medicine. It gets worse on the tablets and slowly improves when off them. I have not been diagnosed with Asthma although as a child had bronchial spasms. My question is, if I can't take allergy tablets to stop itchy eyes, streaming nose and endless sneezing fits, what can I do to help with allergies?
1 Responses
Avatar universal
You may want to see an allergy specialist.

In the meantime, there are other allergy meds you can try. Benedryl can cause issues in people with asthma...so you may want to try Chlor-Trimeton or Allegra. There are also nasal sprays that might help.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Healing home remedies for common ailments
Tricks to help you quit for good.
Is your area one of the dirtiest-air cities in the nation?
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.